Hail, Shelby
- When
- April 24, 10:50 AM CST
- Where
- Shelby County, Hunnewell
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.667, -91.867
Storm spotters reported pea size hail clumped together to the size of golfballs.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 24, 2:00 AM CST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT WED APR 24 2002 STRNG COLD FNT WAS PUSHG ACRS SE NEB ATTM AND JUST CLRD GRI. MODELS ARE FAIRLY CLOSE WITH POSITION OF FNT AS IT CLRS THE CWA BY EVE WITH FNT FCST TO LIE ACRS THE BOOTHEEL BY 00Z. POTENT S/WV WILL ROLL ACRS THE UPR MIDWEST TODAY WITH ETA AND AVN BOTH FCSTG H5 220 M HFC OVR WRN WI THIS EVE. FLOW FLATTENS OUT ACRS THE MIDWEST ON THU FOR A QUIET WX DAY. AVN BRINGS MSTR BACK INTO THE RGN WITH A VENGENANCE FRI NGT INTO SAT WITH STRNG S/WV FCST TO MOVE ACRS THE ST DURG THE DAY SAT. NGM, ETA AND AVN ALL FCST IMPRESSIVE VERT MTN TO DROP INTO NW MO BY 12Z AND INTO THE CWA BY NOON. ETAS TIME CROSS SECTS LOOK MORE WINTER LIKE THAN SPRNG LIKE WITH VERT MTN FIELD. ETAS SFC TEMPS ON 06Z UPDATE LOOK RNSBL AND WILL FOLLOW FAIRLY CLOSE. .STL...NONE
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-242100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT WED APR 24 2002 THREATS THROUGH TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. DISCUSSION... A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD AHEAD OF THIS FRONT DURING THE DAY. MOIST AND UNSTABLE CONDITIONS WILL DEVELOP ACROSS THE REGION AHEAD OF THE FRONT. THE THREAT FROM THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. OUTLOOK FOR THURSDAY... THERE WILL BE NO HAZARDOUS WEATHER ACROSS THE AREA. THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT.
The St Louis radar (KLSX), 148 km away, was scanning. The volume nearest the first event began at 16:50 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported pea size hail clumped together to the size of golfballs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289850.